I have been on birth control Ovranette for over a year and a half now and have been a perfect user. I have regulated periods that begin on Thursday and end on Sunday. However this month I got my period as usual, maybe even a little early compared to other months and on Saturday morning it abruptly stopped. I use tampons and when I went to change, there was barely anything there and absolutely nothing since. As it stopped, I started getting these crippling pains/cramps in my abdomen which have continued and are still ongoing as I write this. There is no sign of my period even though it usually ends gradually. I am worried because this has never happened before and of course pregnancy is on my mind. I have been with my boyfriend for 2 years now, both are clean and we rely on the pill for contraception.
Posts: 1 | Registered: Dec 2012
| IP: Logged |
Volunteer Assistant Director
Member # 90293
HI ConstantWorrier and welcome to Scarleteen,
It's not unusual for a withdrawal bleed, which is what we call a period when someone is on hormonal birth control, to sometimes be shorter than usual.
If you are having constant pain that won't go away, the soundest thing is to seek the help of a healthcare provider. Do you have a doctor or other healthcare provider you see regularly?
Pain is not an indication of pregnancy, though certainly if you are concerned about pregnancy, you can opt to take a home pregnancy test.
I think that when you say that both you and your boyfriend are clean, you're saying that both of you have tested negative for STIs (sexually transmitted infections). We don't like to use the word clean to describe people who don't have STIs as such wording implies that people who do have STIs are dirty or undesirable, neither of which is the case.
So, if these pains continue, I definitely advise seeking medical support.
-------------------- Robin Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011
| IP: Logged |
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.